Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Safe to use tetracycline hydrochloride opthalmic ointment for itchy eyes?

hi! good day! i would like to ask if its safe to put little drop of tetracycline hydrochloride ophthalmic ointment usp on my eyes? my eyes nowadays are very itchy and its almost a week already and everytime i woke up in the morning so many morning glory.. i wonder why like that.. can you help me with my problem regarding my eyes doc.?
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  407
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello, thanks for using HCM.
It is most likely that you are suffering from an allergic conjunctivitis. Allergic conjunctivitis could be seasonal to environmental allergens (pollen) or perennial (due to household allergens like mould, cosmetics, pet hair etc) and most often occurs in people with a history of asthma or atopic dermatitis in their family. Treatment relies on avoiding allergens and on the use of antihistamines.
Allergic conjunctivitis is due to allergy and tetracycline being an antibiotic is not indicated unless there is a bacterial infection which will manifest by purulent ocular discharges.
Other possible causes of the itch: dry eye syndrome in which insufficient tear is produce with treatment requiring artificial tears and atopic dermatitis which present with itch on the skin.
Another possible cause is atopic keratoconjunctivitis which has a higher probability of having infectious complications especially to herpes and thus requires more attention and follow up.
In as much as itchy eyes sounds more or less simple or not invalidating, it is necessary to visit an ophthalmologist for a better examinaiton, follow up and eventual pieces of advice.
Best regards and hope this helps.
Answered: Sat, 23 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor